MAUDE Adverse Event Report: MENTOR TEXAS UNKNOWN SALINE IMPLANTS; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS UNKNOWN SALINE IMPLANTS; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542610
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: unknown side deflation.Date of explant: (b)(6) 2021.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent primary breast augmentation with a 125cc mentor siltex round moderate profile and experienced unknown side breast implant deflation postoperatively diagnosed upon physical exam.As a result, the device will be explanted on (b)(6) 2021.
 
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 24, 2021, after multiple attempts, receipt of two 275cc devices (device received july 30, 2021) and no response, impacted product has been updated to unknown saline.All corresponding fields have been updated as well.If any additional information is received in the future, file will be updated and supplemental report will be submitted.This supplemental medwatch report is for one of the 275cc device received on july 30, 2021.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.Two 275cc devices were received, and the device reported is mentor siltex round moderate profile 125cc.Follow ups are in progress for clarification.Once information is received, supplemental report will be submitted.Paperwork received with the device indicated that the replacement devices used on (b)(6) 2021 were catalog number 3501645; serial number (b)(6), on the left side, and catalog number (b)(6) ; serial number (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 25, 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the saline breast implant 275cc had an area of siltex cracking on the posterior view.Additionally, a tear measuring approximately 0.8 cm was found within the siltex cracking.Leak testing was performed, in accordance with mentor procedures, and no additional leak sites were detected during the analysis.The evaluation determined that the cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.This supplemental medwatch report is for one of the 275cc device received on july 30, 2021.Manufacturer¿s reference number: (b)(4).

Brand Name
UNKNOWN SALINE IMPLANTS
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11966770
Report Number1645337-2021-06513
Device Sequence Number4354128
Product Code FWM
UDI-Device Identifier00081317001713
UDI-Public00081317001713
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2003
Device Model Number3542610
Device Catalogue NumberUNK_SALINE IMPLANTS
Device Lot Number190902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/14/2021
07/30/2021
07/30/2021
08/25/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date06/15/2021
08/20/2021
08/24/2021
08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR